Alert archive / Ohio / Tornado Warnings in 2024
Tornado Warning 63, NWS Wilmington, OH
NWS Wilmington, OH issued this tornado warning at Jun 5, 2024, 10:34 PM EDT for Licking County, Ohio. It was in force for 26 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 5, 2024, 10:34 PM EDT (02:34 UTC)
- Expired
- Jun 5, 2024, 11:00 PM EDT
- In force
- 26 min
- Issued by
- NWS Wilmington, OH
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.0 in
County Licking County, OH
The radar
The Cincinnati radar (KILN), 145 km from the middle of the area, began a volume at 02:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 5, 10:56 PM EDT | TSTM WND DMG | 2 Sw Hanover, OH | Reports of many trees down in the area of Claylick Road Southeast and Lesley Road Southeast. |
| Jun 5, 10:56 PM EDT | TORNADO | 3 Sw Hanover, OH | NWS survey confirms brief EF0 tornado with estimated wind speed of 80 mph. Track length of 0.6 mile. Damage to trees and minor structural damage. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this tornado warning; the first came 22 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 2.6 hours before the alert went out and 143 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 835 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 939 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 102 m²/s²
- 0-3 km storm-relative helicity
- 146 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 4.3
The text
As transmitted.
301
WFUS51 KILN 060234
TORILN
OHC089-060300-
/O.NEW.KILN.TO.W.0063.240606T0234Z-240606T0300Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Wilmington OH
1034 PM EDT Wed Jun 5 2024
The National Weather Service in Wilmington has issued a
* Tornado Warning for...
Southeastern Licking County in central Ohio...
* Until 1100 PM EDT.
* At 1034 PM EDT, a severe thunderstorm capable of producing a
tornado was located over Hebron, moving east at 25 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* Locations impacted include...
Newark, Heath, Buckeye Lake, Hebron, Hanover, Marne, Harbor Hills,
Gratiot, Interstate 70 at State Route 37, Toboso, Interstate 70 at
State Route 13, and Brownsville.
This includes I-70 in Ohio between mile markers 126 and 142, and near
mile marker 144.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
To report severe weather, go to our website at weather.gov/iln and
submit your report via social media, when you can do so safely.
&&
LAT...LON 3998 8220 3995 8220 3995 8223 3993 8223
3993 8254 4001 8255 4015 8219
TIME...MOT...LOC 0234Z 256DEG 21KT 3999 8249
TORNADO...RADAR INDICATED
MAX HAIL SIZE...0.00 IN
$$
Aiena3 follow-up statements
137
WWUS51 KILN 060243
SVSILN
Severe Weather Statement
National Weather Service Wilmington OH
1043 PM EDT Wed Jun 5 2024
OHC089-060300-
/O.CON.KILN.TO.W.0063.000000T0000Z-240606T0300Z/
Licking OH-
1043 PM EDT Wed Jun 5 2024
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1100 PM EDT FOR
SOUTHEASTERN LICKING COUNTY...
At 1043 PM EDT, a severe thunderstorm capable of producing a tornado
was located over Heath, moving east at 25 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
Locations impacted include...
Newark, Heath, Hanover, Marne, Gratiot, and Toboso.
This includes I-70 in Ohio near mile marker 144.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
To report severe weather, go to our website at weather.gov/iln and
submit your report via social media, when you can do so safely.
&&
LAT...LON 3998 8220 3995 8220 3995 8223 3997 8244
4004 8247 4015 8219
TIME...MOT...LOC 0243Z 256DEG 21KT 4000 8242
TORNADO...RADAR INDICATED
MAX HAIL SIZE...0.00 IN
$$
Aiena642
WWUS51 KILN 060252
SVSILN
Severe Weather Statement
National Weather Service Wilmington OH
1052 PM EDT Wed Jun 5 2024
OHC089-060300-
/O.CON.KILN.TO.W.0063.000000T0000Z-240606T0300Z/
Licking OH-
1052 PM EDT Wed Jun 5 2024
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1100 PM EDT FOR EAST
CENTRAL LICKING COUNTY...
At 1051 PM EDT, a severe thunderstorm capable of producing a tornado
was located near Heath, moving east at 25 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
Locations impacted include...
Newark, Heath, Hanover, Marne, and Toboso.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
To report severe weather, go to our website at weather.gov/iln and
submit your report via social media, when you can do so safely.
&&
LAT...LON 4000 8220 4000 8237 4005 8238 4015 8219
TIME...MOT...LOC 0251Z 256DEG 21KT 4001 8236
TORNADO...RADAR INDICATED
MAX HAIL SIZE...0.00 IN
$$
Aiena675 WWUS51 KILN 060259 SVSILN Severe Weather Statement National Weather Service Wilmington OH 1059 PM EDT Wed Jun 5 2024 OHC089-060308- /O.EXP.KILN.TO.W.0063.000000T0000Z-240606T0300Z/ Licking OH- 1059 PM EDT Wed Jun 5 2024 ...THE TORNADO WARNING FOR EAST CENTRAL LICKING COUNTY WILL EXPIRE AT 1100 PM EDT... The storm which prompted the warning has weakened below severe limits and no longer appears capable of producing a tornado. Therefore, the warning will be allowed to expire. Please report previous tornadoes, wind damage or hail to the National Weather Service by going to our website at weather.gov/iln and submitting your report via social media. && LAT...LON 4000 8220 4000 8237 4005 8238 4015 8219 TIME...MOT...LOC 0258Z 256DEG 21KT 4002 8231 $$
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this tornado warning went out at Jun 5, 9:57 PM EDT, 37 minutes earlier.
Area forecast discussion, Jun 5, 9:57 PM EDT, 37 minutes before
AREA FORECAST DISCUSSION National Weather Service Wilmington OH 957 PM EDT Wed Jun 5 2024 .SYNOPSIS... A cold front will bring showers and thunderstorms tonight. High pressure will provide drier weather on Thursday and Friday. The threat for showers and thunderstorms returns during the weekend when a couple of disturbances are forecast to travel across the Ohio Valley. && .NEAR TERM /UNTIL 6 AM THIS MORNING/... The evening continues to be active as showers and storms move through the ILN CWA ahead of the cold front (still currently stretching through central Indiana). High PWATS (1.75 in recorded on the evening sounding from ILN... well above the 90th percentile) have precluded some soaking thunderstorms. Handful of flood products are still out as of this writing, and anticipate flooding concerns to continue into the overnight hours. Additionally, any residual storms continuing through the area will likely be sub-severe, but may be end up falling into SPS criteria for some stronger winds. After the front moves through, the area dries out and clouds become more scattered in nature. Winds shift to out of the west. Previous discussion--> Showers and thunderstorms have been developing ahead of a cold front situated over Indiana. These lines and cells have less coverage than expected, though coverage should increase as the front reaches the unstable air in place here. With the front moving through this evening, still going with likely to categorical pops. Severe threat appears diminished due to lack of organization into stronger cells and lines of storms. Isolated heavy downpours may be observed from an environment containing 1.6 inches PWAT and favorable warm cloud depth. Drier air working in behind the front should bring an end to precip later tonight. Lows are forecast to range from the low 60s in the west to the upper 60s southeast. && .SHORT TERM /6 AM THIS MORNING THROUGH 6 PM FRIDAY/... Cold front will be east, while high pressure settles to the west. This will leave ILN in a weakly cyclonic flow between the two systems. Due to a general lack of moisture and shallow, weak instability, it appears we will observe dry weather Thursday and Thursday night. Temperatures will be slightly cooler on Thursday with highs in the upper 70s to low 80s. Additional cold advection and radiational cooling will allow lows in the mid and upper 50s Thursday night. && .LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/... Upper level disturbances will keep some precipitation chances around at times from Friday through Monday. There is a limited amount of moisture and therefore do not have overly high precipitation chances. Dry conditions are then expected for Tuesday through Wednesday. Breezy conditions will be present for the weekend Friday through Sunday, especially during the daytime hours with wind gusts around 30 to 35 mph at times. There will be plenty of 70s for high temperatures in the extended. with a few 60s will be possible Friday and 80s for Wednesday. && .AVIATION /02Z THURSDAY THROUGH MONDAY/... A line of thunderstorms ahead of the cold front passage is moving into west central Ohio right now and will soon be impacting the westernmost TAF sites before working east. For now, just have brief VSBY reductions with these storms. CIGs lower to MVFR for TAF sites in central Ohio during the overnight hours. Overnight winds remain out of the southwest, around 5-10 knots (stronger gusts possible with storms). Storms move out of the area after midnight and the region dries out. Winds shift to out of the west with the cold front passage and the area will improve to VFR conditions. Some hints of patchy fog during early hours on Thursday but, for now, did not include in TAFs given elevated winds and persistent cloud cover. Low clouds scatter out on Thursday, with breezy conditions; winds will be out of the west around 10-15 knots with gusts up to 25 knots. Winds decrease around sunset Thursday. OUTLOOK...MVFR possible in showers and thunderstorms Saturday night and Sunday. && .ILN WATCHES/WARNINGS/ADVISORIES... OH...None. KY...None. IN...None. && SYNOPSIS...Coniglio NEAR TERM...CA/Coniglio SHORT TERM...Coniglio LONG TERM... AVIATION...CA
Hazardous weather outlook, Jun 5, 5:04 AM EDT, 17 hours 30 minutes before
Hazardous Weather Outlook National Weather Service Wilmington OH 504 AM EDT Wed Jun 5 2024 INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046- 051>056-060>065-070>074-077>082-088-060915- Wayne-Fayette-Union-Franklin-Ripley-Dearborn-Ohio-Switzerland- Carroll-Gallatin-Boone-Kenton-Campbell-Owen-Grant-Pendleton-Bracken- Robertson-Mason-Lewis-Hardin-Mercer-Auglaize-Darke-Shelby-Logan- Delaware-Miami-Champaign-Clark-Madison-Licking-Preble-Montgomery- Greene-Pickaway-Fairfield-Butler-Warren-Clinton-Ross-Hocking- Hamilton-Clermont-Brown-Highland-Adams-Pike-Scioto- 504 AM EDT Wed Jun 5 2024 This Hazardous Weather Outlook is for east central Indiana, southeast Indiana, northeast Kentucky, northern Kentucky, central Ohio, south central Ohio, southwest Ohio and west central Ohio. .DAY ONE...Today and tonight. Thunderstorm activity will spark across the region this afternoon. Some storms may contain strong downburst winds. In the evening, these storms will become more widespread ahead of a cold front. The front will also provide a significant source of lift as it moves east and could strengthen ongoing storms to produce damaging winds. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. There is a low probability for widespread hazardous weather. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed.
In the hours before
Special weather statement, Jun 5, 9:39 PM EDT, 55 minutes before
Special Weather Statement
National Weather Service Wilmington OH
939 PM EDT Wed Jun 5 2024
OHZ062-071-072-060215-
Warren OH-Clinton OH-Greene OH-
939 PM EDT Wed Jun 5 2024
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF
WARREN...CLINTON...AND GREENE COUNTIES THROUGH 1015 PM EDT...
At 939 PM EDT, strong thunderstorms were located along a line
extending from Bellbrook to near Kings Island, moving east at 35 mph.
HAZARD...Wind gusts up to 45 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Mason, Xenia, Lebanon, Wilmington, Loveland, Bellbrook, Blanchester,
Waynesville, Jamestown, Morrow, Kings Island, Highpoint, South
Lebanon, New Jasper, Maineville, Clarksville, Harveysburg, Spring
Valley, Corwin, and Midland.
This includes I-71 in Ohio between mile markers 20 and 58.
If outdoors, consider seeking shelter inside a sturdy building.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
&&
LAT...LON 3932 8435 3958 8415 3958 8412 3963 8411
3967 8408 3967 8366 3925 8388 3929 8435
TIME...MOT...LOC 0139Z 270DEG 31KT 3964 8406 3931 8429
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...45 MPH
HatzosLocal storm report, Jun 5, 9:41 PM EDT, 53 minutes before
Preliminary Local Storm Report
National Weather Service Wilmington OH
941 PM EDT Wed Jun 5 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0912 PM Flash Flood 1 NW Richmond 39.84N 84.90W
06/05/2024 Wayne IN 911 Call Center
Tree down over road due to flood water.
&&
NWSLocal storm report, Jun 5, 10:06 PM EDT, 28 minutes before
Preliminary Local Storm Report
National Weather Service Wilmington OH
1006 PM EDT Wed Jun 5 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0935 PM Flash Flood 6 SE Mount Victory 40.49N 83.44W
06/05/2024 Union OH Law Enforcement
Rushing water over the road. Areas of
ponding off road as well. Road being closed
due to high water.
&&
CASpecial weather statement, Jun 5, 10:09 PM EDT, 25 minutes before
Special Weather Statement
National Weather Service Wilmington OH
1009 PM EDT Wed Jun 5 2024
OHZ062-063-072-080-060245-
Highland OH-Fayette OH-Clinton OH-Greene OH-
1009 PM EDT Wed Jun 5 2024
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF FAYETTE...CLINTON...
SOUTHEASTERN GREENE AND NORTHWESTERN HIGHLAND COUNTIES THROUGH 1045
PM EDT...
At 1009 PM EDT, strong thunderstorms were located along a line
extending from near Jamestown to near Blanchester, moving east at 40
mph.
HAZARD...Wind gusts up to 45 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Washington Court House, Wilmington, Blanchester, Sabina, Jamestown,
Leesburg, New Vienna, Jeffersonville, Bloomingburg, Staunton,
Martinsville, Midland, Bowersville, Highland, Port William,
Milledgeville, Octa, Paintersville, Melvin, and East Monroe.
This includes I-71 in Ohio between mile markers 49 and 73.
If outdoors, consider seeking shelter inside a sturdy building.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
&&
LAT...LON 3927 8348 3927 8400 3970 8378 3968 8330
TIME...MOT...LOC 0209Z 261DEG 36KT 3963 8378 3931 8405
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...45 MPH
HatzosLocal storm report, Jun 5, 10:12 PM EDT, 22 minutes before
Preliminary Local Storm Report
National Weather Service Wilmington OH
1012 PM EDT Wed Jun 5 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0939 PM Flood New Madison 39.97N 84.72W
06/05/2024 Darke OH Trained Spotter
Ponding on roads, in fields.
&&
CASpecial weather statement, Jun 5, 10:26 PM EDT, 8 minutes before
Special Weather Statement
National Weather Service Wilmington OH
1026 PM EDT Wed Jun 5 2024
OHZ056-065-060300-
Licking OH-Fairfield OH-
1026 PM EDT Wed Jun 5 2024
...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF NORTH CENTRAL
FAIRFIELD AND SOUTHEASTERN LICKING COUNTIES THROUGH 1100 PM EDT...
At 1025 PM EDT, a strong thunderstorm was located near Hebron, moving
east at 30 mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Newark, Heath, Granville, Buckeye Lake, Hebron, Hanover, Fairfield
Beach, Harbor Hills, Marne, Thornport, Granville South, Kirkersville,
Gratiot, Toboso, Brownsville, Interstate 70 at State Route 37, and
Interstate 70 at State Route 13.
This includes I-70 in Ohio between mile markers 123 and 142, and near
mile marker 144.
If outdoors, consider seeking shelter inside a sturdy building.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
&&
LAT...LON 3995 8220 3995 8223 3991 8223 3992 8240
3992 8242 3993 8242 3993 8246 3991 8247
3992 8260 4003 8259 4010 8219
TIME...MOT...LOC 0225Z 263DEG 25KT 3997 8256
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPHThe office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 5, 8:31 PM EDT | Special Weather Statement | ILN | Union | 29 min |
| Jun 5, 8:49 PM EDT | Tornado Warning | ILN | Delaware, Union | 26 min |
| Jun 5, 9:39 PM EDT | Special Weather Statement | ILN | Clinton, Warren | 36 min |
| Jun 5, 9:43 PM EDT | Flash Flood Warning | ILN | Union | 3 hr |
| Jun 5, 9:56 PM EDT | Flash Flood Warning | ILN | Delaware | 3 hr |
| Jun 5, 10:09 PM EDT | Special Weather Statement | ILN | Clinton, Fayette | 36 min |
| Jun 5, 10:26 PM EDT | Special Weather Statement | ILN | Licking | 34 min |
| Jun 5, 11:23 PM EDT | Areal Flood Advisory | ILN | Logan, Union | 5 hr |
| Jun 5, 11:56 PM EDT | Special Weather Statement | ILN | Fairfield | 34 min |
| Jun 6, 12:31 AM EDT | Areal Flood Advisory | ILN | Union | 4 hr |
| Jun 6, 1:22 AM EDT | River Flood Warning | ILN | Licking | 9 hr |
Nearby
Tornado Warnings in Ohio, 2024Every tornado warning in 2024Tornadoes in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.